Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 21, 2014, 11:07:25 AM

Login with username, password and session length


Members
  • Total Members: 23511
  • Latest: rock
Stats
  • Total Posts: 639646
  • Total Topics: 48551
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Does this sound like SJS?  (Read 990 times)

0 Members and 1 Guest are viewing this topic.

Offline peptoronto

  • member
  • Posts: 1
Does this sound like SJS?
« on: October 18, 2006, 10:04:22 PM »
Hello to everyone, I'm new here.

So I started on HIV meds on October 6 as a PEP treatment... Combivir and Viracept. Last Saturday the 14th I broke out in a rash covering my entire body. It closely resembles this image: http://dermis.multimedica.de/bilder/CD185/550px/img0042.jpg

I went to the hospital and they figured it was a drug interaction. Antihystamines helped bring down the intensity of the rash.

Then on Monday I started getting cankers in my mouth. They seem to be getting larger and multiplying. At least 10 now and there were 4 Monday.

I'm really worried that I might be "coming down with" Stevens Johnson Syndrome. The hospital doesn't seem to think it's it, but I was seen by a doctor whom I highly doubt has ever seen SJS in his life. I also have a bit of a cough/upper respiratory infection. No swolen glands or fever or seroconversion sickness as far as I can tell.

Anyone with experience here? I don't know how SJS appears or starts but I hope this isn't it.

Offline Eldon

  • Member
  • Posts: 2,664
Re: Does this sound like SJS?
« Reply #1 on: October 18, 2006, 10:17:50 PM »
Hello Peptoronto,

It is unfortunate that you are going through these reactions from the medications. If, your situation continues to worsen, I would go and get a "second" opinion from a different Doctor of your diagnosis.

They do have a NGO site for SJS. You can go to: http://www.sjsupport.org/.

Please DO keep us posted on your progress. I send my BEST wishes that your symptoms clear themselves up and that the Doctor(s) can put their finger on what is exactly going on.

Make the BEST of each Day!

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: Does this sound like SJS?
« Reply #2 on: October 18, 2006, 11:57:12 PM »
The meds you are on are generally not the ones implicated in SJS.  With antiretrovirals, SJS is rare but is more commonly associated with Nevirapine and Abacavir (less commonly Efavirenz and T20).  Are you still on the meds or have you stopped them?  Have you discussed this with the doc who prescribed the PEP?  Even if it's not SJS, the reaction you are having seems significant enough to warrant discontinuation. 

Here's a pretty graphic account of SJS from nevirapine:
http://www.positivenation.co.uk/issue113/treatment/treatment2/treatment2.htm

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.